MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Review of imaging following the procedure revealed that the vessel spasm likely occurred due to the oad being in the tight artery.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).Csi id: (b)(4).
 
Event or Problem Description
The diamondback exchangeable orbital atherectomy system (oad) was selected for treatment of a patient who had pre-existing no flow in the anterior tibial artery and was experiencing pain.The oad was operated in the at artery on low and medium speed without issue and then advanced to the mid at, however the device sounded as though it were wrapped around tissue.The control knob was locked and the crown was retracted, however the crown would not move as it was stuck in the vessel and the patient experienced pain.Nitroglycerin and verapamil were administered to loosen the vessel, due to a spasm that had occurred, however this was unsuccessful.Due to the size of the sheath, balloons and guide catheters could not be advanced over the crown.The oad was manually tugged, but the crown remained stuck.Glideassist mode was activated and the crown moved a few inches, but then stopped and the patient experienced additional pain.During attempts to remove the oad, the oad became stretched.The driveshaft was cut and removed from the saline sheath.The catheter was still in place with the crown in the proximal at.A catheter was advanced and placed by the crown.Pulling and manipulation of the crown were performed, and the patient experienced hypotension and pain.The crown remained stuck.The catheter was pulled harder, and was removed, however the crown detached and remained in vivo.An angiogram revealed the at was shut down, however this was likely a pre-existing condition prior to the procedure.Balloon angioplasty was performed to the posterior tibial artery.Following the procedure the patient had pain unrelated to the oad and a week following the procedure the patient was doing well.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key13533855
Report Number3004742232-2022-00039
Device Sequence Number12049087
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)231130(10)411330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number411330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceWhite